Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 221, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 5, 2008, 5:50 PM CDT for Greene County, Wayne County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2008, 5:50 PM CDT (22:50 UTC)
- Expired
- Jul 5, 2008, 6:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Greene County, MS, Wayne County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 052250 SVRMOB MSC041-153-052330- /O.NEW.KMOB.SV.W.0221.080705T2250Z-080705T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 550 PM CDT SAT JUL 5 2008 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL GREENE COUNTY IN SOUTHEAST MISSISSIPPI... SOUTH CENTRAL WAYNE COUNTY IN SOUTHEAST MISSISSIPPI... * UNTIL 630 PM CDT * AT 543 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR CLARA...OR ABOUT 11 MILES SOUTH OF WAYNESBORO...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SMITHTOWN BY 600 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3149 8853 3139 8873 3152 8877 3160 8867 TIME...MOT...LOC 2250Z 322DEG 13KT 3150 8869 $$
1 follow-up statement
000 WWUS54 KMOB 052315 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 614 PM CDT SAT JUL 5 2008 MSC041-153-052324- /O.CAN.KMOB.SV.W.0221.000000T0000Z-080705T2330Z/ GREENE MS-WAYNE MS- 614 PM CDT SAT JUL 5 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WAYNE AND NORTH CENTRAL GREENE COUNTIES IS CANCELLED... CONTINUOUS CLOUD TO GROUND LIGHTNING IS STILL OCCURRING WITH THIS STORM. MOVE INDOORS IF NECESSARY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3149 8853 3139 8873 3152 8877 3160 8867 TIME...MOT...LOC 2314Z 322DEG 13KT 3143 8863 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 4:00 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 5, 4:00 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 400 PM CDT SAT JUL 5 2008 .SHORT TERM (TONIGHT AND SUNDAY)...NUMEROUS THUNDERSTORMS CONTINUE FIRING ALONG NUMEROUS SOUTHERLY PROPOGATING OUTFLOW BOUNDARIES OVER THE INLAND ZONES. THOSE OUTFLOW BOUNDARIES ARE WORKING SOUTH INTO THE COASTAL COUNTIES WHERE WE WILL SEE SOME ENHANCED DEVELOPMENT ALONG THE INTERSECTION WITH THE SEABREEZE OVER THE NEXT 1 TO 2 HOURS. COULD GET A FEW STRONGER STORMS WHERE THE ENHANCED DEVELOPMENT OCCURS...WITH GUSTY WINDS 45 TO 50 MPH...SMALL HAIL...LOCALLY HEAVY RAINS AROUND 2 INCHES...AND FREQUENT LIGHTNING STRIKES. WE WILL CONTINUE WITH CHANCE POPS THROUGH THE EARLY EVENING...THEN KEEP POPS OFFSHORE TONIGHT AND BRING THEM BACK INLAND DURING THE LATE MORNING AND AFTERNOON HOURS ON SUNDAY...WITH GREATER COVERAGES IN THE EAST IN THE ZONE OF SOMEWHAT GREATER FORCING AHEAD OF THE UPPER TROUGH AXIS THAT IS FORECAST TO EXTEND FROM SOUTHEAST LOUISIANA TO EASTERN TENNESSEE BY LATE IN THE DAY. AGAIN WE COULD SEE A RISK OF WET MICROBURSTS TOMORROW WHERE STORMS GET BETTER FORCING ALONG MESOSCALE BOUNDARIES...WITH DAMAGING WINDS AND LARGE HAIL TO QUARTER SIZE BEING THE PRIMARY HAZARD. /05 .LONG TERM (MONDAY THROUGH NEXT SATURDAY)...DIDNT MAKE ANY SIGNIFICANT CHANGES TO PREVIOUS PACKAGE. WE KEEP A BROAD GENERAL WEAK UPPER TROUGH OVER THE REGION THROUGH EARLY NEXT WEEK AND SCATTERED THUNDERSTORMS GOING IN THE FORECAST FOR EACH DAY. THE UPPER TROUGH BREAKS DOWN DURING THE MID WEEK TIMEFRAME AND THE UPPER RIDGE BUILDS WEST ACROSS THE CENTRAL GULF COAST THROUGH LATE WEEK...RESULTING IN A DECREASE IN THUNDERSTORM COVERAGES LATE NEXT WEEK...AND WARMER TEMPS AS A RESULT. /05 && .MARINE...HIGH PRESSURE EXTENDING FROM THE WESTERN ATLANTIC TO THE NORTH CENTRAL GULF WILL CONTINUE THROUGH EARLY NEXT WEEK. THIS PATTERN WILL HELP MAINTAIN A LIGHT SOUTH TO SOUTHWEST WIND FLOW DURING MAINLY THE AFTERNOON AND EVENING HOURS THROUGH EARLY NEXT WEEK. /13 && .FIRE WEATHER...HIGH PRESSURE EXTENDING FROM THE WESTERN ATLANTIC INTO THE NORTHERN GULF WILL MAINTAIN A LIGHT WEST TO SOUTHWESTERLY TRANSPORT FLOW AND SOUTHERLY AFTERNOON SURFACE WINDS THROUGH THE WEEKEND. WE CAN ALSO EXPECT SCATTERED THUNDERSTORMS TO CONTINUE AS WELL...BEING MOST PREVALENT IN THE AFTERNOON HOURS. /05 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 89 73 90 / 40 40 20 40 PENSACOLA 75 87 74 87 / 40 50 20 30 DESTIN 76 86 76 88 / 30 60 20 40 EVERGREEN 69 88 69 90 / 40 60 30 50 WAYNESBORO 67 91 70 90 / 40 40 30 30 CAMDEN 69 90 69 90 / 40 50 30 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 05/GARMON 13/CULLEN
Hazardous weather outlook, Jul 5, 5:45 AM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT SAT JUL 5 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-061200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 545 AM CDT SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA... .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS TODAY INTO THIS EVENING WILL PRODUCE FREQUENT LIGHTNING...BRIEF...HEAVY RAINS AND GUSTY WINDS. DUE TO AN OUTGOING AFTERNOON TIDE AND A LARGE TIDAL RANGE...THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK. THE BEST CHANCE FOR THUNDERSTORMS AT THIS TIME LOOKS TO BE DURING THE DAY SUNDAY. A FEW STORMS MAY CONTAIN STRONG GUSTY WINDS AND HEAVY RAIN...WITH ALL THUNDERSTORMS CAPABLE OF PRODUCING FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
In the hours before
Special weather statement, Jul 5, 2:18 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 218 PM CDT SAT JUL 5 2008 ALZ053-055-052000- MONROE-CLARKE- 218 PM CDT SAT JUL 5 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER MONROE AND CLARKE COUNTIES... AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR CHOCTAW BLUFF...MOVING SOUTHEAST AT 5 MPH. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... GAINESTOWN...MT PLEASANT...ELISKA AND CHRYSLER THROUGH 300 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 5, 2:53 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 253 PM CDT SAT JUL 5 2008 ALZ052-053-055-056-059-062-052045- ESCAMBIA-WASHINGTON-CONECUH-MONROE-CLARKE-UPPER BALDWIN- 253 PM CDT SAT JUL 5 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA... WASHINGTON...CONECUH...MONROE...CLARKE AND BALDWIN COUNTIES... AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 5 MILES NORTHWEST OF CARLTON TO MEGARGEL...MOVING SOUTHEAST AT 17 MPH. THESE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... ELISKA...CARLTON...MT PLEASANT...GOODWAY...URIAH...CHRYSLER AND MINEOLA THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 5, 3:54 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 354 PM CDT SAT JUL 5 2008 ALZ056-052130- CONECUH- INCLUDING THE CITIES OF...EVERGREEN... 354 PM CDT SAT JUL 5 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH COUNTY... AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES WEST OF BELLEVILLE...MOVING EAST AT 13 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BELLEVILLE...LOREE...I65 AND US 84...CHINA...EVERGREEN AND I65 AND AL 83 THROUGH 430 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 5, 4:54 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 454 PM CDT SAT JUL 5 2008 ALZ057-058-052345- BUTLER-CRENSHAW- INCLUDING THE CITIES OF...LUVERNE... 454 PM CDT SAT JUL 5 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER BUTLER AND CRENSHAW COUNTIES... AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS FROM 5 MILES NORTH OF HONORAVILLE TO 2 MILES EAST OF PIGEON CREEK...MOVING EAST AT 13 MPH. THIS AREA OF THUNDERSTORMS STORMS WILL AFFECT AREAS IN AND AROUND...HONORAVILLE...SAVILLE...RUTLEDGE AND BRADLEYTON THROUGH 630 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jul 5, 5:25 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 525 PM CDT SAT JUL 5 2008 ALZ060-052315- COVINGTON- INCLUDING THE CITIES OF...ANDALUSIA... 525 PM CDT SAT JUL 5 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER COVINGTON COUNTY... AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS FROM 6 MILES NORTH OF EODA TO NEAR SANFORD...MOVING EAST AT 8 MPH. THESE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...BABBIE...OPP AND ANDALUSIA THROUGH 615 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jul 5, 5:29 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 529 PM CDT SAT JUL 5 2008 ALZ064-052315- LOWER BALDWIN- 529 PM CDT SAT JUL 5 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN COUNTY... AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR MALBIS...MOVING SOUTHEAST AT 7 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LOXLEY THROUGH 615 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.